Edge cover and polymatroid flow problems
2010 (English)In: ELECTRONIC JOURNAL OF PROBABILITY, ISSN 1083-6489, Vol. 15, 2200-2219 p.Article in journal (Refereed) Published
In an n by n complete bipartite graph with independent exponentially distributed edge costs, we ask for the minimum total cost of a set of edges of which each vertex is incident to at least one. This so-called minimum edge cover problem is a relaxation of perfect matching. We show that the large n limit cost of the minimum edge cover is W(1)(2) + 2W(1) approximate to 1.456, where W is the Lambert W-function. In particular this means that the minimum edge cover is essentially cheaper than the minimum perfect matching, whose limit cost is pi(2)/6 approximate to 1.645. We obtain this result through a generalization of the perfect matching problem to a setting where we impose a (poly-)matroid structure on the two vertex-sets of the graph, and ask for an edge set of prescribed size connecting independent sets.
Place, publisher, year, edition, pages
Institute of Mathematical Statistics , 2010. Vol. 15, 2200-2219 p.
Random graphs, Combinatorial optimization
IdentifiersURN: urn:nbn:se:liu:diva-65720ISI: 000285654300001OAI: oai:DiVA.org:liu-65720DiVA: diva2:398512